I have only been on Cymbalta for 3 days but the side effects are severly taking their toll on me. i am nauseated to the point of throwing up, cant even think about eating a thing and my head feels as though i am on an illicit drug. my pupils are dialted so badly that i cannot look anyone in the eye. i am not sure if i should continue with it and hopefully see an improvement in the next few days or stop taking it. Please Help!
30 May 2012
How unfortunate you are having such a bad reaction to Cymbalta. It was a miracle drug for my bipolar self. It relieved so many symptoms for years until it didn't. But certainly if I were having the side effects you are having, I'd be having a talk with my shrink ASAP ... goodness. I never had any side effects to anything till my shrink put me on 2000 mg of Depakote. I puffed up like a marshmallow, gained 25 pounds of water weight in a week. I thought I was gonna pop. I had calls into every doc I'd ever seen.
Just saying, head meds are nothing to mess around with.
Peace and hope the side effects subside quickly.
30 May 2012
I had great results with Cymbalta. The starting dose is 30mg and I eventually ended up on 120mg. Yes, I did have a problem with nausea as well but that passed. I was on it for several years. I told my pdoc that I thought 120mg was too high and he agreed to let me go down to 90mg. I was having issues with weight though and just kept complaining that I felt great but couldn't control my appetite. So then I got down to 60mg and that was fine for me and still had great results.
Is the prescribing doctor a psychiatrist? I would contact that doctor any way and talk about your side effects and ask if it is okay if you drop down to 30mg. Even the pamphlet for Cymbalta talks about the starting dose on up to the clinical dose. I am a rapid metabolizer so it always seemed that my dosing was on the high side. Every "body" is different.
Please call your doctor and perhaps eating some crackers or toast would help settle your stomach and some ginger ale.
I hope this works out for you because it really does work when you get over those little hurdles in the beginning.
I wish you well and hope you have received the support you were seeking.
30 May 2012
Call the doctor as these side effects are more than usual. This should be checked with a psychiatrist and your doc can do that referral. Many pills can be cut in half with a pill cutter. I take pill that is half in am and half in pm. However, it depends on the pill. Your pharmacist catell you bery quickly of it ca be halved.
Lots of curious people here reading. Let us know how you are and what solution they found for you. Like you said. You don't need anything more happening.
30 May 2012
I'm sorry to hear the side effects are so troublesome for you, but 3 days isn't very long for your body to grow accustomed to a medication, so if you could stand them for a few more days they could settle down and you might find that you respond well to it otherwise. I've taken cymbalta for several years now. I was actually started on it for the chronic pain of my OA, but noticed the difference in my moods and my reactions to stress almost immediately. Unfortunately the pain of my OA has gone beyond what can be handled by the cymbalta, but with the added benefits it has given me, I'm not asking to be taken off it! I hope this is helpful and wish you luck in finding relief. Please keep us posted on your progress.
30 May 2012
I have been on Cymbalta for 5 years & the only side effect I ever had was when I first started it.
Like you I was Very Nauseated & my appetite was non exsistant also. I notified my a dr. and he prescribed me a drug called Phenegran to help with the naseua. I would take the pill about
30 min. Before I was ready to eat & I was able to eat small meals. It only took about 1-2 weeks before my appetite back & the naseau to go away.
So call your dr. & let them know what is going on & see if they will prescribe you Phenegran.
I believe you will find that the Cymbalta will work Great for you.
I hope you get to feeling better soon. Kathy
30 May 2012
Hello loz reich27. I was on Cymbalta for several years. Side effects were minimal. But had to stop taking it when I did develop a very late severe reaction to it. Its half dozen one or the other. Some people do well on any given drug, and some do not. Give it a fair chance, once the side effects abate some what, you might enjoy the results. Regards, pledger
30 May 2012
Hello loz_reich27, sorry to hear you are having such bad side effects. I agree with the others that you started on too high a dose in the beginning. For depression, a psychiatrist is the best for prescribing meds. It doesn't means you are losing your mind or anything, it just that they are more trained in these type of medications than a gp. Most gp are out of their field when prescribing drugs for depression. I would ask for a referral to a psychiatrist, & stop the cymbalta until you get an appointment. Just my thought...
5 Jun 2012
Everyone has a different genetic make up, and everyone reacts differently to different meds. You can listen to how you are on too high a dose, or it is a miracle medicine, or whatever, but it really all boils down to how you feel. Your doctor might want to try a lower dose (ask for samples), but it you can't take the side effects, then it certainly isn't the medicine for you. I took it for years and after realizing that it wasn't doing a darn thing for me, I got off of it. Some people swear that Lyrica is a miracle med, but by three days, (and I've tried it three times), I cannot stand the side effects anymore. YOU have to find the medication that works for YOU, not what works for other people. Best of luck to you!!
16 Jun 2012
The side effects will go away after about two to three weeks. This my experience anyway. What you need to weigh is does the drug help your symptoms enough to work through the initial side effects? Also, are you willing to deal with the withdrawal side effects if you need to stop or wish to stop? The drug worked very well for helping me with depression and anxiety. If I never had to stop taking the drug I would say it was perfect. However, the withdrawal side effects can be severe. I hope you are doing better and you have found some answers.
16 Jun 2012
I did not realize you were on 60 mg day. Normally they prescribe the 30 mg capsule to start with & then if you are doing ok in a month they will up your
Dosage. But nausea & headaches are very common when you first start this medication. You might want to try & get into your dr. on Monday or you can call your dr. & tell the nurse what is going on. She will discuss this with your dr. & probably reduce your dosage. Make sure to ask if they have samples of the 30 mg so you don't have to buy another prescription. Also you might ask for some nausea medication. Just hold onto the 60 mg
caps so if the 30's work they will probably raise back to 60's after a month or so.
Best of luck to you, this drug works great if your system can tolerate it.
10 Sep 2013
I was placed on cymbalta for pain and I was on for 4 days it helped with the pain but it made me sweat a lot, nauseous, took my appetite so bad I couldn't eat much or not at all so the Dr took me off so I'm still stuck with taking Dilaudid and gabapintin and percocet hope this helps.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... worse. My Dr. said this is not a side effect of cymbalta and just stop taking it with no other suggestions. I have been on Lexapro for 2 years ...
6 answers • 13 Dec 2012
... Cymbalta for 8 yrs? I have been on it since 2005..and on 120 mg for the last 4 years. I'm having some new and severe side effects now and ...
2 answers • 10 Jul 2013
I discontinued the NSSRI, Cymbalta about five months ago for financial reasons. I went through severe, almost unbearable, side effects after stopping ...
3 answers • 3 Feb 2014
Good afternoon, I was put on 30 mg. Cymbalta and then increased to 60 mg.but the sexual side effects
... were overwhelming. I was told that wellbutrin good augment this side effect. So I went on 100 mg.of welbutron 2 X a day. It did nothing at 60mg. ...
2 answers • 17 Feb 2014
i have a friend who was taking both of these medications and having horrible side effects and I was wondering if the two of them have side effects ...
2 answers • 14 Jul 2014